Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Dealing with side effects of tamoxifen
    avatar
    TeranO posted:
    Hi Ladies,

    I was wondering if anyone has any tips for dealing with the side effects of Tamoxifen? I've been having mood swings, hotflashes, and joint pain. I was diagnosed with stage 1 estrogen receptive postitive breast cancer. I had a double mastectomy since I have a very strong family history and I'm only 28 years old. He said because my cancer hadn't spread beyond my breast tissue that I didn't need chemo or radiation. The tamoxifen would be enough. I haven't had kids yet so removing my ovaries isn't an option yet. I want to make this work. My symptoms aren't horrible, but they are not fun either. I'd appreciate any imput I could get: diet, exercise, natural meds, stress relief techniques- I'm open to it all. Thanks, Teran
    Reply
     
    avatar
    Haylen_WebMD_Staff responded:
    Hi TeranO - As we frequently say, we're sorry you are here but glad that you found us.

    I know you're looking for first hand information (the wonderful members here will chime in soon) but in the meantime, here is a link to a 2008 clinical trial: Acupuncture eases the hot flashes and night sweats common in women taking tamoxifen and Arimidex after breast cancer treatment .

    As always, check with your doc before starting or stopping any kind of treatment!

    Additionally, the WebMD Drugs & Medication Guide has product information and over 300 user reviews for tamoxifen that might discuss side effects and remedies.

    Haylen
     
    avatar
    jenna291 replied to Haylen_WebMD_Staff's response:
    HI TeranO, I was put into medically induced menopause chemo which caused major hot flashes, then once finished with all treatment I took tamoxifen for 2 1/2 years. I am sorry to say I didn't find much relief from hot flashes. I always layered my clothing so I would have short sleeves ready when the flash hit me!
    I have been taking Arimidex now for a little over 2 years, and I still get hot flashes, but not as frequently.
    Regarding the joint pain, moving around helps me a lot. I find that a good walk really does help relief the discomfort. Also, stay hydrated. I don't know if diet really matters, sometimes when I eat wonderfully the joint pain acts up, but I'd like to think its easier by being pro-active with exercise & diet.
    Keep a little battery operated fan with you - Home Depot sells them - works wonders!
    good luck to you ~
    Jenna


    Helpful Tips

    How to more easily read discussions
    Exchanges provide a more dynamic way to keep up with ongoing discussions. But If you're finding how discussions and responses are ... More
    Was this Helpful?
    28 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Breast Cancer Center